American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: http://www.sciepub.com/journal/ajna Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
Go
American Journal of Numerical Analysis. 2014, 2(4), 128-135
DOI: 10.12691/ajna-2-4-5
Open AccessArticle

A Domain Decomposition Method for Solving Singularly Perturbed Two Point Boundary Value Problems via Exponential Splines

P. Padmaja1 and Y.N. Reddy2,

1Department of Mathematics, Prasad V Potluri Siddhartha Institute of Technology, Vijayawada, Andhra Pradesh, INDIA

2Department of Mathematics, National Institute of Technology, Warangal, INDIA

Pub. Date: August 18, 2014

Cite this paper:
P. Padmaja and Y.N. Reddy. A Domain Decomposition Method for Solving Singularly Perturbed Two Point Boundary Value Problems via Exponential Splines. American Journal of Numerical Analysis. 2014; 2(4):128-135. doi: 10.12691/ajna-2-4-5

Abstract

In this paper, we presented a domain decomposition method via exponential splines for solving singularly perturbed two-point boundary value problems with the boundary layer at one end (left or right) point. The method is distinguished by the following fact: The original singularly perturbed two-point boundary value problem is divided into two problems, namely inner and outer region problems. The terminal boundary condition is obtained from the solution of the reduced problem. Using stretching transformation, a modified inner region problem is constructed. Then, the inner region problem is solved as two-point boundary value problems by employing exponential splines. Several linear and nonlinear problems are solved to demonstrate the applicability of the method.

Keywords:
singular perturbation problems inner region problem outer region problem boundary layer exponential splines

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Natesan, S., Vigo-Aguiar, J. & Ramanujam, N. (2003). A numerical algorithm for singular perturbation problems exhibiting weak boundary layers, Comput. Math. Appl. 45, 469-479.
 
[2]  Robert, S. M. (1982). A Boundary-Value Technique for Singular Perturbation Problems, Journal of Mathematical Analysis and Applications, 87, 489-508.
 
[3]  Bender, C.M. & Orszag, S. A. (1978). Advanced Mathematical Methods for Scientists and Engineers, Mc. Graw-Hill, New York.
 
[4]  Kevorkian, J. & Cole, J. D. (1981). Perturbation Methods in Applied Mathematics, Springer-Verlag, New York.
 
[5]  O’ Malley, R. E. (1974). Introduction to Singular Perturbations, Academic Press, New York.
 
[6]  Nayfeh, A. H. (1973). Perturbation Methods, Wiley, New York.
 
[7]  Smith, D. R. (1985). Singular-Perturbation Theory an Introduction with Applications, Cambridge University Press, Cambridge.
 
[8]  Hu, X.C., Manteuffel, T.A., Mccormick, S. & Russell, T.F. (1995). Accurate discretization for singular perturbations: the one-dimensional case, SIAM Journal off Numerical Analysis, 32 (1), 83-109.
 
[9]  Kadalbajoo, M. K. & Reddy, Y. N. (1987). Initial-Value Technique for a Class of Nonlinear Singular Perturbation Problems, Journal of Optimization Theory and Applications, 53, 395-406.
 
[10]  Kadalbajoo M.K. & Devendra Kumar (2008). A non –linear single step explicit scheme for non-linear two point singularly perturbed boundary value problems via initial value technique, Applied Mathematics and Computation, 202, 738-746.
 
[11]  Reddy, Y.N. & Pramod Chakravarthy, P. (2003), Method of Reduction of Order for Solving Singularly Perturbed Two-Point Boundary Value Problems, Applied Mathematics and Computation, 136, 27-45.
 
[12]  Van Niekerk, F.D. (1987), Non linear one step methods for initial value problems, Comput. Math. Appl., 13, 367-371.
 
[13]  Higinio Ramos (2007). A non standard explicit integration scheme for initial value problems, Applied Mathematics and Computation, 189, 710-718.
 
[14]  Zahra, W.K., Exponential spline solutions for a class of two point boundary value problems over a semu infinite range. Numer. Algor. 53, 561-573, 2009.
 
[15]  Zahra, W.K., Finite difference technique based on exponential splines for solution of obstacle problems. Int. J. Computer Math. 88 (14), 3046-3060, 2011.
 
[16]  Zahra, W.K., A smooth approximation based on exponential spline solutions for non linear fourth order two point boundary value problems, Appl. Math. Comput. 217, 8447-8457, 2011.